Ask a doctor

Botox, Restylane, and Perlane Before AFT Photofacial?

I'll be getting Botox, Restylane, and Perlane. I also want to have AFT Photofacial. Is it okay to have Botox, Restylane, and Perlane first? I don't want to do it first only to have the AFT "breakdown" or diminish the results of the injectables. If it's okay to do it in this order, do I need to wait a specific amount of time before starting the AFT treatments?

Doctor Answers (6)

Fillers, Botox and Photofacials

+1

If planning treatment all on the same day, I would generally advise doing a photofacial (e.g. IPL or BBL), followed by fillers, then by Botox to minimize any risks.


Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Injections before Lasers

+1

Hi Which One First,

Based on the depth at which the injection products are placed and the depth to which the lasers penetrate the skin, there should be no effect.

With that said, there have not been any studies we know of to prove that there is not an effect, so to be safe, we wait about one week after injection procedures to perform laser treatments and whenever possible, we perform the laser treatments before the injections. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

No problem with Photofacial, Botox, Restylane and Perlane at the same visit

+1

All of these treatments can be done at the same visit but there is a better order to what goes first etc. The fillers should be first to get injected since the Botox and the Photofacial causes swelling that could distort the creases you are trying to fill precisely. The Photofacial should go next and the Botox last. IPL treatments are usually done lying down and Botox injections sitting up so as to not cause too much spread of the botox ( we don't know if that is really true anymore or not but why take a chance especially since now Dysport is available and tends to spread more than regular Botox).

Since the Botox injections can cause bruising and are alittle painful and the IPL treatment may exacerbate the bruising from the botox and the skin may be more sensitive if it is first injected a lot with fillers and botox, I would do the IPL before the botox. Icing the areas before and after the injections is very helpful. Your doctor will know the right order to do things and trust him even if his ideas differ from ours.

David Hansen, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 26 reviews

You might also like...

Fillers and Photo facials

+1

The depth of penetration of the IPL and the amount of heat energy should not be anywhere near where it would effect the fillers. Although it is common to do them at the same time, if the fillers were done first, I would recommend waiting 2-3 days to do resume photofacial treatments. This would allow any swelling to resolve prior to photofacial treatment.

Theodore Katz, MD, FACS
Philadelphia Plastic Surgeon
5.0 out of 5 stars 7 reviews

Photofacial laser (IPL) okay to do after Botox or fillers injections

+1

The best clinical studies out there show no degradation of Botox or fillers injected after photofacial laser (IPL). You should definitely wait for at least 24-48 hours after the injections prior to IPL to minimize exacerbating possible swelling from filler injection and/or migration of Botox away from the precisely injected areas as intended by your board-certified dermatologist of plastic surgeon.

William Ting, MD
Bay Area Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Simultaneous Botox, Restylane, Perlane and Photofacials

+1

I commonly perform these treatments all at the same time and have not ever noticed a reduction in the longevity of the filler or any effect on the Botox administration. For the first treatment, I would probably do the Photofacial first and then the Botox and Restylane and Perlane right afterwards so as to avoid excess heating within the tissue right after filler placement. Subsequent Photofacial treatments can then be done at 3-4 week intervals as usual.

Good luck!

Jason R. Lupton, MD
San Diego Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.